MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/136/050
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pre-use check, the customer noticed the cuff was unable to be inflated.No patient injury.No additional information is available for this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.Photos received: two (2) photos were included in agile attachments for evaluation.Results: line occluded was detected in photo 1.Sample returned: one (1) sample was returned for evaluation p/n 100/136/050; the sample was received in used conditions without its original package.Visual inspection: the returned sample was visually inspected at 12? to 16? and normal conditions of illumination.Results: line occluded was detected.Functional testing: the returned sample was inflated using a syringe results: cuff won?t inflate; the complaint was confirmed.Leak testing: the sample returned was connected to leak tester machine [cal id: 8.1597, due date: march,2022] to identify any occlusion.Results: occlusion was detected.Based on the analysis conducted in the sample provided, cuff inflation/deflation failure mode was confirmed.Therefore, according to on pfmea (rmp 1051) the occurrence of this failure condition could be caused by: mp tmfl-tj120? tracheal manual flow line ? bell-out and leak test? rev 107; section 2.5 not followed properly.The cause of the reported problem was traced to the manufacturing process.Any relevant dmrs, ncrs, ets, etc.: there were no issues, nonconformance reported during the manufacture of this lot.

Brand Name
PORTEX ENDOTRACHEAL TUBES POLAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
aichi pref.
minneapolis, MN 55442
MDR Report Key13392433
Report Number3012307300-2022-02173
Device Sequence Number11880045
Product Code BTR
UDI-Device Identifier15019315021053
UDI-Public15019315021053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/136/050
Device Catalogue Number100/136/050
Device Lot Number4062692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown